We report the case of an otherwise healthy 64-year-old female who developed cardiopulmonary arrest after the administration of pilsicainide for treatment of paroxysmal atrial fibrillation. She had had an episode of paroxysmal atrial fibrillation, but no liver dysfunction, renal dysfunction, or echocardiographic abnormality before her admission. On the day of admission and the following day, 50 mg of pilsicainide was administered intravenously over 10 min (total 100 mg). Shortly after the second injection, she developed marked bradycardia and hypotension and eventually fell into a state of pulseless electrical activity. Immediate cardiopulmonary resuscitation was started. Although application of a temporary pacemaker restored her heart rate, echocardiography revealed no left ventricular contraction. We started percutaneous cardiopulmonary support (PCPS) and intra-aortic balloon pumping (IABP). Her cardiac contraction gradually recovered and returned to completely normality 3 days after the onset. The patient was discharged in an ambulatory condition.
All Science Journal Classification (ASJC) codes
- Cardiology and Cardiovascular Medicine